Friday, November 17, 2006


I've been on bio-identical hormones for a little over a year. About a month ago, my doctor changed my dosage (the great thing about this HRT is that it comes in drops so you can, theoretically, regulate your intake more naturally like the body does). The idea with this is to keep me healthy and more vibrant longer (no, I'm not THAT old and I don't want to be before my time!). If you're interested, the best thing to do is to read Suzanne Somers' The Sexy Years which is a good laywoman's description.

Anyway, since I started the new hormone regimen a month ago:

- I have not had a period although one was due about 2 1/2 weeks ago. Despite this, as I discussed with my doctor, I have continued with the hormone regimen as if the period did happen.

- Most disturbingly, I am having more hot flashes than before I switched to the new regimen! (I was having teeny ones once a day or so when I started the HRT last year, but they had pretty much disappeared.) When I told my doctor, she suggested that I increased the estrogen dose slightly, but the hot flashes are getting more frequent rather than less frequent. :-( When I got them before, they were only once a day and late in the afternoon. Now I'm getting them sometimes in the morning AND a couple of times in the afternoon. :-(

No period and more hot flashes?! From this, it is clear to me that the dosage I am on now is not working. Of course I've e-mailed my doc to see what is up, but this is very frustrating. It's bad enough to be in menopause at such a young age (and I'm sure the hormonal changes don't help my weight situation either!), but to be religiously taking something that's supposed to be helping and have it make things WORSE is a pain!

I don't want to complain too much because the truth is that my flashes are TEENY next to what my mom says she went through for many many years. I'm trying to make sure that doesn't happen to me!

I wish I knew someone else who was on this type of HRT...

No comments: